Why do I have white patches?
Q: I am a 33 years old man feeling sensations in my right foot, which gradually shifts to my left foot. There are some white patches on my hips, knees and hands too with less sensation. My doctor has prescribed Dapsone (100 mg), Benfo forte and R-cin 600. My muscles are getting weak now. How can I manage these problems?
A:The symptoms you have described (change of sensation over feet and weakness) are typical symptoms of neuropathy. It means the nerves that come out of the spine and go towards the tips of your hands and legs are damaged. Other symptoms - like reduced sensations and patches over skin - and your drug treatment suggests leprosy. Leprosy is a very common cause of neuropathy.
The diagnosis must be first confirmed by some blood, skin, and nasal mucosa tests, nerve conduction studies, and if required, a nerve biopsy. Expertise for these tests is usually available in most cities. Leprosy is a curable disease if managed by an expert, and if the patient takes the treatment regularly and strictly as advised by the physician. Vitamin supplements can be added to your present prescription.